Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 170, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2006, 2:57 AM MDT for Garden County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 2:57 AM MDT (08:57 UTC)
- Expired
- Jul 13, 2006, 3:35 AM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 130857
SVRLBF
NEC069-131000-
/O.NEW.KLBF.SV.W.0170.060713T0857Z-060713T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 AM MDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 400 AM MDT
* AT 255 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...OR ABOUT 9 MILES SOUTH
OF OSHKOSH...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF OSHKOSH BY 310 AM MDT...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...LEWELLEN AND ASH
HOLLOW STATE HISTORICAL PARK BY 320 AM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4143 10253 4123 10239 4126 10219 4132 10207
4139 10207 4148 10199 4163 10217
$$
JMC2 follow-up statements
000
WWUS53 KLBF 130914
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 AM CDT THU JUL 13 2006
NEC069-131000-
/O.CON.KLBF.SV.W.0170.000000T0000Z-060713T1000Z/
GARDEN NE-
314 AM MDT THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR SOUTHEASTERN GARDEN COUNTY...
AT 309 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...OR ABOUT 9
MILES SOUTHEAST OF OSHKOSH...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWELLEN AND 6 MILES SOUTH OF BLUEWATER BATTLEFIELD STATE
HISTORICAL PARK BY 320 AM MDT...
ASH HOLLOW STATE HISTORICAL PARK BY 325 AM MDT...
LAT...LON 4140 10241 4122 10235 4126 10219 4132 10207
4139 10207 4148 10199 4163 10217
$$
JMC000
WWUS53 KLBF 130935
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 AM CDT THU JUL 13 2006
NEC069-130942-
/O.CAN.KLBF.SV.W.0170.000000T0000Z-060713T1000Z/
GARDEN NE-
332 AM MDT THU JUL 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. HEAVY
RAINFALL AND WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED WITH THIS
WEAKENING STORM.
LAT...LON 4140 10241 4122 10235 4126 10219 4132 10207
4139 10207 4148 10199 4163 10217
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:52 AM MDT, 5 minutes earlier.
Area forecast discussion, Jul 13, 2:52 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 AM CDT THU JUL 13 2006 .NEAR TERM... FORECAST CHALLENGE WILL BE POPS TODAY THEN TEMPERATURES INTO THE LONG TERM. ATTM RADAR MOSAIC SHOWS CLUSTER OF THUNDERSTORMS MOVING EAST INTO THE EASTERN PANHANDLE. CONVECTION ELEVATED WITH INCREASING H85 MOISTURE CONVERGENCE TO LIKELY FURTHER AID ISOLATED THUNDERSTORMS INTO THIS MORNING AS SURFACE TROUGH MOVES EAST. MODELS NOT DEVELOPING QPF EAST THIS MORNING...BUT GIVEN CURRENT CONVECTION...STEEP LAPSE RATES AND EMBEDDED MID LEVEL WAVES ON THE WATER VAPOR WILL KEEP LOW POPS ACROSS THE NORTHWEST EARLY AND SHIFT LOW POPS EASTWARD THROUGH THE MORNING ACROSS THE NORTH. BY NOONTIME BACK EDGE OF ENERGY SHOWN ON WATER VAPOR WILL BE EAST INTO WESTERN NEBRASKA. MODELS IN GENERAL AGREEMENT WITH CONVECTIVE COMPLEX TO FORM ALONG THE FRONT OVER THE NORTH CENTRAL OR NORTHEAST NEB THIS AFTERNOON AS IT MOVES SOUTHEAST. 06Z WRF HAS PUSHED THE FRONT EVEN FURTHER EAST AND WILL LEAVE GRIDS AS IS WITH CHANCE FOR STORMS TO FOCUS EAST OF A LINE FROM NAPER IN BOYD COUNTY...TO DUNNING IN BLAINE COUNTY...TO BRADY IN LINCOLN COUNTY BEYOND 20Z AS STRONG MID LEVEL WAVE DROPS SOUTHEAST THROUGH 14/03Z. BEYOND MIDNIGHT HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT. H85 TEMPERATURES ON FRIDAY WILL REACH AROUND 30 DEG C OVER PORTIONS OF THE PANHANDLE WITH SURFACE TEMPERATURES EXPECTED TO BE IN THE LOWER 100S ACROSS MUCH OF THE WEST. THEN AS THE H5 HIGH CENTER ANCHORS NEAR THE FOUR CORNERS REGION WARMING MID LEVEL TEMPERATURES TO EFFECTIVELY LIMIT ANY CONVECTION THROUGH NEXT TUESDAY...AS MAIN STORM TRACK LIFTS WELL NORTH INTO THE CANADIAN PROVINCES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jul 12, 2:57 PM MDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT WED JUL 12 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-132100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT WED JUL 12 2006 /257 PM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER WESTERN NEBRASKA...GENERALLY WEST OF HIGHWAY 83. STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY AFTERNOON AND EVENING...EAST OF A LINE FROM OGALLALA TO VALENTINE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:43 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jul 13, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 57 min |
| Jul 13, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Jul 13, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
| Jul 13, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 32 min |
| Jul 13, 3:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Jul 13, 4:04 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 56 min |
| Jul 13, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Jul 13, 4:22 PM MDT | Tornado Warning | LBF | Garfield | 23 min |
| Jul 13, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Jul 13, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jul 13, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.